iCliniq logo

Ask a Doctor Online Now

HomeAnswersInternal Medicinetype 2 diabetes mellitusCan diarrhea be related to low blood sugar levels?

Is diarrhea a side-effect of diabetes medication?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At August 23, 2017
Reviewed AtOctober 18, 2022

Patient's Query

Hello doctor,

I am a type 2 diabetic, and today I had a low blood sugar episode. I woke up from a nap and my blood sugar had dropped to 80. My fasting blood sugar is usually around 110. After I ate something and started feeling better, I had bad diarrhea. Is it somehow linked to my low blood sugar? I am currently on Metformin, Levothyroxine, and Kariva birth control pills.

Hello,

Welcome to icliniq.com.

I read your query and understand your concern about sugar levels.

  • As you mentioned that you were diagnosed as having type 2 diabetes, could you specify for how long you have been having it?
  • Please get your diabetes medications rechecked if you have not done so recently. Do you take anything else for diabetes apart from Metformin?
  • Regarding your diarrhea, it might be related to diabetes unless proven to be from other causes.
  • Regarding your early morning dizziness, it is related to your sugar levels dropping. It can be improved by taking sugar. Kindly recheck your medication and repeat FBS (fasting blood sugar) and PPBS (post prandial blood sugar) before follow up.
  • I also observe that you entered your weight as 108 kg. In that case, I advise you to get a USG abdomen done to rule PCOD (polycystic ovarian disease), as this might be causing you to gain weight. Do you have irregular menstruation?
  • The obesity might also be due to hypothyroidism, but I do not have sufficient information to say for sure.

Feel free to follow up anytime. Stay healthy.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Settipalli Saravan Pramod
Dr. Settipalli Saravan Pramod

Internal Medicine

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Internal Medicine

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy